Alert archive / Michigan / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Sep 6, 2007, 7:12 AM CDT for Iron County, Michigan. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 7:12 AM CDT (12:12 UTC)
- Expired
- Sep 6, 2007, 9:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Iron County, MI
The radar
The Marquette radar (KMQT), 78 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMQT 061219 CCA FFWMQT MIC071-061415- /T.COR.KMQT.FF.W.0002.070906T1212Z-070906T1415Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...CORRECTED...TEST NATIONAL WEATHER SERVICE MARQUETTE MI 712 AM CDT THU SEP 6 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR... IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 915 AM CDT * THIS IS A TEST MESSAGE. AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. THE RAIN ALONG WITH A MELTING SNOWPACK WILL LEAD TO COPIOUS AMOUNTS OF RUNOFF...POSSIBLY LEADING TO AN ICE JAM ON THE MICHIGAMME RIVER. * THIS IS A TEST MESSAGE. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BEWABIC STATE PARK...CRYSTAL FALLS AND WAY DAM... THIS IS A TEST MESSAGE. THIS FLASH FLOOD WARNING IS BEING ISSUED DUE TO AN ICE JAM THAT MAY RELEASE AT ANY TIME. UNTIL IT RELEASES...WATER WILL CONTINUE TO BACK UP...RESULTING IN FLOODING. WHEN IT DOES RELEASE...LOCATIONS DOWNSTREAM WILL SEE A RAPID RISE IN WATER LEVELS. MOVE TO HIGHER GROUND IMMEDIATELY. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 4603 8845 4603 8819 4621 8819 4621 8845 $$
1 follow-up statement
000 WGUS73 KMQT 061222 FFSMQT TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE MARQUETTE MI 821 AM EDT THU SEP 6 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... MIC071-061415- /T.CON.KMQT.FF.W.0002.000000T0000Z-070906T1415Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRON MI- 721 AM CDT THU SEP 6 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR EAST CENTRAL IRON COUNTY... THIS IS A TEST MESSAGE. AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. THE RAIN ALONG WITH A MELTING SNOWPACK WILL LEAD TO COPIOUS AMOUNTS OF RUNOFF...POSSIBLY LEADING TO AN ICE JAM ON THE MICHIGAMME RIVER. THIS IS A TEST MESSAGE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAY DAM. THIS IS A TEST MESSAGE. THIS FLASH FLOOD WARNING IS ISSUED DUE TO AN ICE JAM THAT MAY RELEASE AT ANY TIME. UNTIL IT RELEASES...WATER WILL CONTINUE TO BACK UP...RESULTING IN FLOODING. WHEN IT DOES RELEASE... LOCATIONS DOWNSTREAM WILL SEE A RAPID RISE IN WATER LEVELS. MOVE TO HIGHER GROUND IMMEDIATELY. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 4603 8845 4603 8819 4621 8819 4621 8845 $$ AJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:14 AM CDT, 58 minutes earlier.
Area forecast discussion, Sep 6, 6:14 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 714 AM EDT THU SEP 6 2007 UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE .DISCUSSION... MAIN FCST CONCERNS ARE SHRA/TSRA CHANCES/TRENDS TODAY THROUGH FRIDAY. WV IMAGERY AND RUC ANALYSIS INDICATED MAIN BAND OF MID/UPPER LEVEL ZONAL WESTERLIES ALONG AND NORTH OF THE US/CANADA BORDER. TO THE SOUTH...ONE SHORTWAVE TROUGH WAS LOCATED OVER MISSOURI WHILE ANOTHER WAS MOVING THROUGH IDAHO. AT THE SFC...SW FLOW WITH UNSEASONABLY WARM AIR PREVAILED AHEAD OF A TROUGH/FRONT FROM ERN SD THROUGH NW MN AND NRN ONTARIO TO LOW PRES OVER HUDSON BAY. SHRA/TSRA SUPPORTED BY 900-700 MB FGEN WERE ALIGNED ALONG AN N OF THE FRONT FROM NW MN INTO WRN ONTARIO. MID CLOUDS WERE ALSO SPREADING STEADILY NORTHWARD AHEAD OF THE MO SHRTWV INTO SRN WI AND LAKE MI. SOME LIGHT SHOWERS/SPRINKLES WITH THIS FEATURE HAD ADVANCED INTO NRN IL BUT MOST OF THE SHRA LAGGED OVER MO AND SRN IL. OTHERWISE...MOSTLY CLEAR SKIES PREVAILED FROM NRN WI THROUGH UPPER MI. TODAY...EXPECT POTENTIAL FOR SOME ISOLD -SHRA/SPRINKLES INTO FAR SRN UPPER MI BY LATE THIS MORNING AS THE DEEPER MOISTURE AND WEAK LIFT MOVE NORTHWARD FROM NE WI. BY MID AFTERNOON...FCST SOUNDINGS WITH ML TEMP/DEWPOINT NEAR 83/66 WOULD GIVE CAPE VALUES INTO THE 1000-1500 J/KG RANGE. CAPPING LOOKED WEAK ENOUGH SO THAT LAKE BREEZE BOUNDARIES OR OTHER LOCAL AREAS OF LOW LEVEL CONV COULD TRIGGER ISOLD SHRA/TSRA. WITH HIGH FREEZING LEVEL AOA 15K FEET AND RELATIVELY WEAK SHEAR...POTENTIAL FOR ANY HAIL/WIND IS SMALL. 850 MB TEMPS NEAR 17C...A FEW DEGREES LOWER THAN TUE...ALONG WITH A FEW MORE CLOUDS SUPPORT TEMPS INTO THE LOWER TO MID 80S INLAND WITH LOWER READINGS DOWNWIND FROM LAKE MI. TONIGHT...EVEN THOUGH UPPER MI WILL REMAIN IN THE WARM SECTOR AHEAD OF THE ADVANCING MID LEVEL TROUGH AND SFC LOW...SHRA/TSRA CHANCES WILL INCREASE AS THE BETTER FORCING WITH THE MS VALLEY SHRTWV MOVE INTO THE CNTRL AND ERN CWA. THE GFS/NAM KEEPS THE HEAVIER PCPN WITH THE FRONT/TROUGH MAINLY WEST OF UPPER MI. FRI...THE COMBINATION OF LARGE SCALE ASCENT WITH MODERATE 700-300 MB QVECTOR CONV AND UPPER LEVEL DIV WITH RIGHT ENTRANCE OF 250 MB JET THROUGH WRN ONTARIO AND LOW LEVEL CONV ALONG AND AHEAD OF THE TROUGH/FRONT WILL SUPPORT NMRS SHRA/TSRA ACROSS UPPER MI. CLOUD COVER SHOULD BE THICK ENOUGH TO LIMIT SFC HEATING AND AMOUNT OF MLCAPE. HOWEVER...MUCAPE VALUES OF 500-1000 J/KG SHOULD STILL BE ENOUGH FOR TSRA. 0-6KM OR EFFECTIVE SHEAR VALUES MAY BE LARGE ENOUGH FOR SOME STRONG TSRA WITH STRONG WINDS OR HAIL NEAR SEVERE LIMITS. ANOTHER ROUND OF LCLY HEAVY RAIN MAY ALSO BE POSSIBLE GIVEN SEVERAL NAM/GFS RUNS DEPICTING SWATHS OF HEAVIER RAIN AND PWAT VALUES TO AROUND 1.75 INCHES. SAT INTO SUN...DRYING WITH NW FLOW AND SFC RIDING FRI NIGHT INTO EARLY SAT WILL GIVE WAY TO POTENTIAL FOR MORE RAIN SAT NIGHT INTO SUN WITH ANOTHER SHORTWAVE AND WEAK INVERTED TROUGH MOVES THROUGH THE WESTERN GREAT LAKES. LOWER END POPS MAY NEED TO BE RAISED IF/WHEN MODELS CONVERGE WITH TIMING/POSITION OF THE STRONGER FORCING AND ASSOCIATED PCPN BANDS. && .AVIATION (FOR THE 12Z TAF ISSUANCE)... 10Z TAMDAR SOUNDING FROM SAW DEPICTS THAT THE LLWS WAS NOT AS STRONG AS PREVIOUSLY FORECAST...AND GIVEN THE DAYTIME HEATING...NO NEED TO CONTINUE ANY LLWS FOR THIS TAF PACKAGE. SOME 5SM MIST/HAZE HAS DEVELOPED AT SAW...BUT SHOULD DISSIPATE QUICKLY AS HEATING TAKES PLACE. IN ADDITION...THE HEATING SHOULD PRODUCE A BKN DECK OF CUMULUS ALONG WITH GUSTY WINDS AT BOTH SITES. A FRONTAL BOUNDARY DROPPING SOUTH THROUGH WESTERN LAKE SUPERIOR...COMBINED WITH LAKE BREEZES...MIGHT BE ENOUGH FORCING TO COMBINE WITH THE WARM TEMPERATURES EXPECTED TODAY TO PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER THE KEWEENAW LATE. HAVE INCLUDED A TEMPO GROUP AT CMX FOR THIS. THE FRONT IS THEN PROGGED TO LIFT BACK NORTH THIS EVENING...THUS ALLOWING THE PCPN TO END. UNCERTAIN IF ANY PCPN WILL DEVELOP AT SAW...GIVEN A LACK OF A TRIGGERING MECHANISM. FOR NOW HAVE NOT INCLUDED ANY PCPN...BUT IT WILL HAVE TO BE MONITORED THROUGH THE DAY GIVEN THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM MISSOURI. AFTER 06Z...SOUTHERLY FLOW IS EXPECTED TO BRING UP MVFR CLOUDS AND VISIBILITIES TO BOTH CMX AND SAW...CURRENTLY LOCATED IN SOUTHWEST IOWA. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)... 15 TO 25 KT WINDS ON LAKE SUPERIOR WILL DIMINISH THIS MORNING AS A TROUGH OVER MINNESOTA DROPS DOWN INTO WESTERN LAKE SUPERIOR. HOWEVER...AS THE TROUGH LIFTS BACK NORTH TONIGHT IN RESPONSE TO LOW PRESSURE MOVING NE FROM SW MINNESOTA...15 TO 25 KT WINDS ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT ON EASTERN LAKE SUPERIOR. WINDS WILL INCREASE FURTHER ON FRIDAY AS THE LOW DEEPENS WHILE MOVING NE ACROSS LAKE SUPERIOR. WINDS UP TO 30 KT ARE PLANNED ON WESTERN LAKE SUPERIOR IMMEDIATELY BEHIND THE LOW FRI MORNING BEFORE DIMINISHING TO 15 TO 25 KT IN THE AFTERNOON. ON EASTERN LAKE SUPERIOR...WINDS ARE EXPECTED TO BE EVEN STRONGER...WITH GALE FORCE WINDS DEVELOPING FRI EVENING IN THE WAKE OF THE LOW. GIVEN THAT THE LOW IS A QUICK MOVER...WINDS SHOULD DIMINISH TO 20 KT OR LESS ON ALL OF LAKE SUPERIOR BY SAT MORNING. WINDS ARE THEN EXPECTED TO REMAIN BELOW 20 KT THROUGH MON AS HIGH PRESSURE BUILDS IN JUST NORTH OF LAKE SUPERIOR. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...JLB AVIATION/MARINE...AJ
Hazardous weather outlook, Sep 6, 4:18 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 518 AM EDT THU SEP 6 2007 MIZ001>007-009>014-084-085-071200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 518 AM EDT THU SEP 6 2007 /418 AM CDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WEST OF A LINE FROM MUNISING TO MANISTIQUE AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TONIGHT. BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY ON FRIDAY...DIMINISHING IN THE AFTERNOON WEST AND IN THE EVENING EAST. HEAVY RAIN...STRONG WINDS AND CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. LSZ221-241>248-263-264-071200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 518 AM EDT THU SEP 6 2007 /418 AM CDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THE OPEN WATERS OF WESTERN LAKE SUPERIOR THIS MORNING...THEN ACROSS THE WESTERN TWO THIRDS OF LAKE SUPERIOR THIS AFTERNOON. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR TONIGHT. BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY ON FRIDAY...DIMINISHING IN THE AFTERNOON ON WESTERN LAKE SUPERIOR AND IN THE EVENING ON EASTERN LAKE SUPERIOR. HEAVY RAIN...STRONG WINDS AND LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS. WEST TO NORTHWEST GALE FORCE WINDS ARE EXPECTED FRIDAY NIGHT ON THE OPEN WATERS OF EASTERN LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-071200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 518 AM EDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY ON FRIDAY...DIMINISHING IN THE EVENING. HEAVY RAIN...STRONG WINDS AND LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS. SOUTH GALES ARE POSSIBLE ON THE OPEN WATERS OF LAKE MICHIGAN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:30 AM CDT | Flash Flood Warning | MQT | Delta | 2 hr |
Nearby
Flash Flood Warnings in Michigan, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.